Tutor profile: Alex K.
Subject: Health and Medicine
A patient who has ST segment elevation in leads V1 -V6 is having what type of an MI and what is the coronary artery that is affected
The patient is having an extensive anterior MI which is happening because of a high occlusion of the left main coronary artery.
What are the contraindications to the use of aspirin in a patient who is having an ST-segment elevation MI
Absolutely contraindications include an allergy to aspirin. When a patient states they have an aspirin allergy the nurse needs to ask the patient what type of reaction they have. If they state they have GI upset or nausea this is not a contraindication, but a side effect. However, if the patient states their throat closes off or tongue swells, or they have respiratory/cardiovascular symptoms, then this is a true aspirin and the patient should not receive aspirin. Relative contraindications to aspirin include bleeding, history of recent surgery. The nurse must also use caution with a patient who has a history of asthma, as aspirin increases the production of leukotrienes which cause reactive airway disease.
Describe the path of blood flow through the heart
The path of blood flow through the heart is as follows -- Deoxygenated blood returns to the right atrium through the superior and inferior vena cava, then the right atrium contracts and opens the tricuspid valve and the blood flows into the right ventricle. Then the right ventricle contracts and pushes open the pulmonic valve where blood flows into the pulmonary artery. The deoxygenated blood then flows into the pulmonary vessels where the blood is oxygenated. The oxygenated blood then enters the left atrium, at which time the left atrium contracts and pushes blood into the left ventricle through the mitral valve. Then the left ventricle contracts and pushes blood into the aorta and into the systemic circulation.
needs and Alex will reply soon.